MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X360MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 34251360S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Fall (1848)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As per reported by the customer: "almost nine months after implantation of the nail together with a cerclage, a nail fracture occurred without directly associated trauma (recent falls between (b)(6) 2024 and (b)(6) 2025 not excluded).Re-operation with change to head prosthesis with trochanteric support plate.Also all risks associated with re-operation.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.It is probable the mentioned recent falls may have played a role in the reported event.However, in the absence of any additional documentation (such as medical records), it cannot be confirmed.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As per reported by the customer: "almost nine months after implantation of the nail together with a cerclage, a nail fracture occurred without directly associated trauma (recent falls between (b)(6) 2024 and (b)(6) 2025 not excluded).Re-operation with change to head prosthesis with trochanteric support plate.Also, all risks associated with re-operation.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9 (the device was returned) and h6 (method, results and conclusion codes).The reported event could be confirmed since the device was returned broken.The device inspection revealed the following: the nail broke at the level of the lag screw hole.The breakage surface exhibits clear signs of a fatigue fracture.Fatigue zones with a smooth surface and progression lines are visible.Material deformation can be seen on the edge of the hole on the distal end which most likely had created the starting point of the fracture at lateral.A more polished and shiny area on the distal portion of the nail is visible, which is likely due to post-breakage rubbing between the broken surfaces.Altogether, the nail breakage was most probably caused by fatigue due to high mechanical load, indicating the nail was exposed to continuous high load over a longer period of time.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The device has broken in a fatigue manner, most probably related to the recent falls experienced by the patient.If any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, RIGHT D11X360MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22473559
Report Number0008031020-2025-01073
Device Sequence Number7904956
Product Code HSB
UDI-Device Identifier07613252273837
UDI-Public(01)07613252273837(11)240208(17)290131(10)K1A33A8
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number34251360S
Device Lot NumberK1A33A8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/25/2025
10/16/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/21/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown